Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 12, NWS Missoula, MT

December 23, 2013Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Dec 23, 2013, 12:14 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2013, 12:14 PM PST (20:14 UTC)
Expired
Dec 23, 2013, 7:00 PM PST
In force
7 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2013-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2013-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS75 KMSO 232014
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
114 PM MST MON DEC 23 2013

IDZ007-008-240300-
/O.NEW.KMSO.WI.Y.0012.131223T2014Z-131224T0300Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1214 PM PST MON DEC 23 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE
CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* IMPACTS/TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THIS
  AFTERNOON AND EARLY EVENING NEAR GRANGEVILLE AND HIGHWAY 95
  SOUTH TO RIGGINS. DRIVERS OF HIGH PROFILE VEHICLES AND SEMI TRUCKS
  SHOULD USE CAUTION WHEN TRAVELING THROUGH THESE AREAS.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
648 
WWUS75 KMSO 240256
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
756 PM MST MON DEC 23 2013


IDZ007-008-240400-
/O.EXP.KMSO.WI.Y.0012.000000T0000Z-131224T0300Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
656 PM PST MON DEC 23 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

THE WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY
95 WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE BEHIND THE COLD FRONT THIS EVENING.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:19 AM PST, 8 hours 55 minutes earlier.

Area forecast discussion, Dec 23, 3:19 AM PST, 8 hours 55 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
419 AM MST Mon Dec 23 2013

...LIGHT SNOW AND FREEZING RAIN WILL EXIST ACROSS NORTHWEST
MONTANA AND NORTH CENTRAL IDAHO THIS MORNING THROUGH TUESDAY
MORNING...

.DISCUSSION...

Very light precipitation in the form of snow and freezing rain
will exist over the Northern Rockies through early this morning.
Negligible accumulations are anticipated, however some slick spots
will develop on area roadways with little or no prior warning.
Temperatures will warm rapidly above freezing throughout the
remainder of today, ahead of a vigorous cold front expected to pass
during the early evening hours. Breezy conditions and an intense
rain/snow mix will accompany this cold front. Due to the
combination of freezing rain, snow, and vigorous cold front today,
winter weather highlights will be in effect for much of the next
24 hours for portions of northwest Montana and north central
Idaho. Precipitation chances drop quickly across the Northern
Rockies by late tonight. Northwest flow aloft will remain over the
region, with very light precipitation persisting over far
northwest Montana. Surface high pressure will begin developing on
Tuesday, creating and valley temperature inversions over time.
Little to no atmospheric mixing is anticipated beginning at this
time.

Wednesday and beyond...An upper level ridge will build into the area
and bring a below normal chance for precipitation. High
temperatures will be several degrees below normal in some valley
locations, while high valley locations like Butte will be near to
above normal (above 30 degrees). Low clouds/stratus will be expected
to develop in the valleys at night.

&&

.AVIATION...

Very light snow and freezing rain will exist across the Northern
Rockies through 23/1800Z. Icing on aircraft is possible during
this time. The most restricted visibility and ceiling will be
found at KGPI, where light snow will continue to exist after
23/1800Z today. A vigorous surface cold front will pass through
the region after 23/2100Z, creating erratic wind gusts and intense
precipitation along the front. Sudden deterioration of flying
conditions is anticipated along and immediately behind the cold
front are possible at all area terminals. Otherwise, terrain
obscurations will persist for much of the Northern Rockies during
the next 24 hours.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...     WINTER WEATHER ADVISORY until 5 AM MST Tuesday Kootenai/Cabinet
     Region...Lower Clark Fork Region...West Glacier Region.

     WINTER WEATHER ADVISORY until 5 AM MST Tuesday Flathead/Mission
     Valleys.

ID...WINTER WEATHER ADVISORY until 4 AM PST Tuesday Northern
     Clearwater Mountains...Southern Clearwater Mountains.

&&

Zumpfe/Noble
Aviation...Zumpfe

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.